MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT 3FR SL PROV ML; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 DOT 3FR SL PROV ML; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that the green insertion needle from midline kit had the safety completely come off end of the needle.No patient or rn inserter harm.No new kit was opened.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of safety mechanism failure was confirmed and the cause appeared to be manufacturing-related.The product returned for evaluation was one 21ga secureloc safety introducer needle.Usage residues were observed on the sample.The safety mechanism cannister was located near the luer adapter.The safety cannister was oriented backward on the needle shaft.The safety mechanism was disassembled and reassembled in the correct orientation on the needle.Subsequent activation of the was unsuccessful, as the safety slipped back down the needle shaft following activation.Following disassembly of the safety, the internal components were examined under a digital microscope.The inner housing appeared well formed and unremarkable.The metal binding component was measured and the fork spacing was found to be 0.03587¿, which is above the maximum specification.It appeared that the out-of-spec component within the safety mechanism contributed to the safety mechanism detachment from the needle during attempted activation, as well as functional failure during lab testing.The implicated feature is spaced during device manufacture, and appeared to have been potentially widened too far.

Brand Name
DOT 3FR SL PROV ML
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20848756
Report Number3006260740-2024-07198
Device Sequence Number12800063
Product Code PND
UDI-Device Identifier00801741185069
UDI-Public(01)00801741185069(11)240614(17)250930(10)REJR2129
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberSP4153108DG
Device Lot NumberREJR2129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date05/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown